I have always taken levoxyl for my hypothyroidism. My sister was recently diagnosed with hypothyroidism and was prescribed levothyroxin. Her dosage was increased shortly after her diagnosis and she gave me some of her pills because it is the same dose I am taking. She thought I could use the extra pills. Is there a difference in the response to these two medications? Also within the last several months my weight has increased, pretty much overall but mainly my stomach. It looks like I am pregnant. Frequently in the morning a couple hours after taking my levoxyl I get an overwhelming feeling of exhaustion. Would it benefit me to take later in the morning or split it in half? I usually take it when I get up around 6am.
I would not take your sister's generic levo. If you are doing well on the Levoxyl, it's just not worth the price of a few pills to rock the boat. Different brands and generics have different fillers, etc., and some people have sensitivity to those. Also, endos claim that the actual amount of the drug in generics can vary 10-15%. I don't know if this is true or drug company propaganda, but levo is cheap enough that it's just not worth the risk.
Since Levoxyl is a T4-only med, there is no benefit to splitting your dose. T4 is the "storage" form of thyroid hormone, and as such, basically circulates in your body until needed. People split T3 meds (Cytomel) because T3 is the "active" form of the thyroid hormone and is quickly neutralized in your body if not used promptly.
When did you last have labs? Do you have your free T3, free T4 and TSH from those? Your weight gain and exhaustion suggest that your meds are probably not adjusted properly. It sounds like you're still hypo. Post your labs if you have them (your doctor has to give them to you if you request them). If it's been a while since you had them, it would be a good idea to get them again now.
I too tried splitting the dose of T4 med as it works really fast on me and found there to be no difference.
It is the amount you take per WEEK that counts....not the amount you take each day.
For example...you may find that you have forgotten to take yr med one day and rather than not taking it , it is wise to increase the other 6 days in that week a fraction to make up for the missed dose.
If you dont, you will find that your TSH goes up and yr FT3 and FT4 goes down a fraction.
Sometimes if you go hyper, the Doc will recommend that you skip a day or 2 of meds to bring the levels down.
I also found that by taking my med at night, I experienced horrific nightmares.
When I went back to the morning dosing...the nightmares went.
I recently change from a generic levoxyl to synthroind and then develped diarrea after taking the medication. I went back to the generic and the diarrea has continued. I have been on this level for years 112MCG. I have discussed this with my internist who feel I need to take more fiber and more water. Is there anything you can help me with this problem. Thank you
My life body and health was so much better than the levothyroxine. Levoxyl was a lot better. I lost weight from it and felt good energy but when I moved to another state it was hard finding a good endo dr. I was prescribed Levothyroxine which made me even more tired I never felt good slept throughout the day. I'm going back on levoxyl and CVS always had a better grade of it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.